Alert archive / Colorado / Winter Weather Advisories in 2011

Winter Weather Advisory 21, NWS Denver/Boulder, CO

April 23, 20119 counties in Colorado

NWS Denver/Boulder, CO issued this winter weather advisory at Apr 23, 2011, 4:05 AM MDT for 9 counties in Colorado. It took effect at Apr 23, 2011, 12:00 PM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 4:05 AM MDT (10:05 UTC)
In effect from
Apr 23, 2011, 12:00 PM MDT
Expired
Apr 24, 2011, 3:53 AM MDT
In force
16 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3290 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WWUS45 KBOU 231005
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
405 AM MDT SAT APR 23 2011


COZ033-034-231815-
/O.NEW.KBOU.WW.Y.0021.110423T1800Z-110424T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
405 AM MDT SAT APR 23 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6
AM MDT SUNDAY.

* TIMING...SNOW WILL GRADUALLY INCREASE IN THE MOUNTAINS THROUGH
  THE AFTERNOON AND CONTINUE OVERNIGHT.

* ACCUMULATION/WIND...ACCUMULATIONS WILL RANGE FROM 5 TO 10 INCHES
  WITH LOCALLY UP TO A FOOT IN A FEW SPOTS.

* IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED
  LATER THIS AFTERNOON THROUGH TONIGHT WITH SLOW AND HAZARDOUS
  TRAVEL POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
271 
WWUS45 KBOU 231819
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1219 PM MDT SAT APR 23 2011

COZ033-034-240230-
/O.CON.KBOU.WW.Y.0021.000000T0000Z-110424T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1219 PM MDT SAT APR 23 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY. 

* TIMING...SNOW WILL CONTINUE FALLING THIS AFTERNOON AND INCREASE
  OVERNIGHT. 

* ACCUMULATION/WIND...ACCUMULATIONS WILL RANGE FROM 5 TO 10 INCHES
  WITH LOCALLY UP TO A FOOT.

* IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED
  LATER THIS AFTERNOON AND OVERNIGHT WITH SLOW AND HAZARDOUS TRAVEL
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
002 
WWUS45 KBOU 232218
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
418 PM MDT SAT APR 23 2011

COZ033-034-240630-
/O.CON.KBOU.WW.Y.0021.000000T0000Z-110424T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
418 PM MDT SAT APR 23 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY. 

* TIMING...SNOW WILL CONTINUE THROUGH TONIGHT AND MAY BE HEAVY AT
  TIMES THIS EVENING.

* ACCUMULATION/WIND...ADDITIONAL SNOW ACCUMULATIONS THROUGH
  TONIGHT WILL RANGE FROM 5 TO 10 INCHES WITH LOCALLY UP TO A
  FOOT.

* IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED 
  LATER THIS AFTERNOON AND OVERNIGHT WITH SLOW AND HAZARDOUS 
  TRAVEL POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
886 
WWUS45 KBOU 240414
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1014 PM MDT SAT APR 23 2011

COZ033-034-241200-
/O.CON.KBOU.WW.Y.0021.000000T0000Z-110424T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1014 PM MDT SAT APR 23 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TONIGHT.

* ACCUMULATION/WIND...SNOW ACCUMULATIONS THROUGH TONIGHT WILL
  RANGE FROM 5 TO 10 INCHES WITH LOCALLY UP TO A FOOT.

* IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED
  OVERNIGHT WITH SLOW AND HAZARDOUS TRAVEL POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
875 
WWUS45 KBOU 240953
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
353 AM MDT SUN APR 24 2011

.MORE SNOW FOR THE MOUNTAINS LATER THIS AFTERNOON AND TONIGHT.

COZ033-034-241800-
/O.CAN.KBOU.WW.Y.0021.000000T0000Z-110424T1200Z/
/O.NEW.KBOU.WW.Y.0022.110424T2100Z-110425T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
353 AM MDT SUN APR 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM MDT MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM MDT MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

* TIMING...SNOW WILL INCREASE BY LATE AFTERNOON AND CONTINUE
  OVERNIGHT...

* ACCUMULATION/WIND...SNOW ACCUMULATIONS BY MONDAY MORNING WILL
  RANGE FROM 5 TO 10 INCHES.

* IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED
  TONIGHT WITH SLOW AND HAZARDOUS TRAVEL POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ031-241800-
/O.NEW.KBOU.WW.Y.0022.110424T2100Z-110425T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
353 AM MDT SUN APR 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM MDT MONDAY.


* TIMING...SNOW WILL INCREASE BY LATE AFTERNOON AND CONTINUE OVERNIGHT.

* ACCUMULATION/WIND...SNOW ACCUMULATIONS BY MONDAY MORNING WILL
  RANGE FROM 4 TO 8 INCHES.

* IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW AND SLUSH COVERED
  TONIGHT WITH SLOW AND HAZARDOUS TRAVEL POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter weather advisory went out at Apr 23, 3:47 AM MDT, 18 minutes earlier.

Area forecast discussion, Apr 23, 3:47 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
347 AM MDT SAT APR 23 2011

.SHORT TERM...SWLY FLOW ALOFT WILL BE OVER THE AREA THRU TONIGHT AS
A COUPLE OF DISTURBANCES MOVE ACROSS.  FIRST DISTURBANCE IS WELL
DEFINED OVER SWRN UTAH AND SHOULD AFFECT THE MTN AREAS BY LATE
MORNING OR EARLY AFTN WITH SOME INCREASE IN SNOWFALL MAINLY ALONG
THE I-70 CORRIDOR.  OVERALL OROGRAPHIC FLOW IS WEAK AND LAPSE RATES
ARE NOT VERY IMPRESSIVE.  IN ADDITION QG ASCENT IS RATHER WEAK AS
WELL THUS MODELS COULD BE OVERESTIMATING PCPN AMOUNTS.  EAST OF THE
MTNS AIRMASS WILL BE VERY STABLE WITH LAPSE RATES IN THE 3-4 C/KM
RANGE THUS EXPECT DRY CONDITION THRU AFTN EXCEPT CLOSER TO THE
FOOTHILLS AND OVER THE PALMER DIVIDE WHERE A FEW SHOWERS MAY DVLP BY
LATE AFTN.  HIGHS THIS WILL BE COOLER WITH READINGS MAINLY IN THE
LOWER 50S ACROSS NERN CO.

FOR TONIGHT A SECOND WAVE IS SUPPOSED TO MOVE ACROSS THE RGN
OVERNIGHT WITH LAPSE RATES SLIGHTLY MORE UNSTABLE HOWEVER
OROGRAPHICS IN THE MTNS WILL STILL BE RATHER WEAK.  COULD SEE
ADVISORY NUMBERS OVER ZN 34 AND PARTS OF ZN 33.  AT LOWER ELEVATIONS
SFC HIGH PRESSURE WL WEAKEN AND MOVE EAST INTO THE CNTRL PLAINS AS
SFC LOW PRES DVPS NR DENVER.  THIS ALLOWS FOR ESE LOW LEVEL FLOW
OVER MOST OF NERN CO EXCEPT NR THE FOOTHILLS WHERE FLOW BECOMES MORE
ENE AND OVER THE PALMER DIVIDE WHERE A CONVERGENCE ZONE EXISTS.
COULD SEE SOME CONVECTION DVLP ALONG THIS BNDRY BY EARLY EVENING
OVER THE PALMER AND POSSIBLY IN THE NRN FOOTHILLS.  MEANWHILE
ADDITIONAL PCPN IS SUPPOSED TO DVLP ACROSS THE URBAN CORRIDOR BY
AROUND 06Z AS 2ND WAVE MOVES ACROSS AND THEN SPREAD NE ACROSS THE
PLAINS BY 12Z.  SOUNDINGS SHOW WET BULB ZEROS LOWERING TO BLO 6000
FT BY MIDNIGHT WITH RAIN MIXING WITH OR CHANGING TO SNOW BEFORE
DECREASING BY 12Z.  COULD SEE AN INCH OR TWO ON GRASSY AREAS
DEPENDING ON HOW QUICKLY PCPN CHANGES TO SNOW.

.LONG TERM...LATEST INDICATIONS SHOW THAT Q-G LIFT ASSOCIATED WITH
THE 2ND SHORT WAVE MENTIONED ABOVE WILL BE EXITING THE AREA BY EARLY
SUNDAY MORNING.  AS A RESULT...MOST RAIN/SNOW SHOWERS SHOULD HAVE
MOVED EAST OF THE FRONT RANGE METRO AREAS AND INTO THE FAR NORTHEAST
CORNER OF THE STATE.  STILL CANT TOTALLY RULE OUT A FEW LIGHT
SHOWERS LINGERING DUE TO THE NEARLY NEUTRAL MID LEVEL LAPSE RATES
AND A HINT OF Q-G LIFT...SO WILL KEEP A SLIGHT CHANCE OF RAIN/SNOW
SHOWERS IN THE EASTER MORNING FORECAST FOR NOW.  BY AFTERNOON...
AIRMASS WILL DESTABILIZE AGAIN WITH DAYTIME HEATING AND MORE
INSTABILITY AS SHOWN IN THE FORECAST SOUNDINGS.  IN ADDITION...THERE
IS ANOTHER WAVE OF Q-G LIFT REACHING THE FORECAST AREA BY AFTERNOON
WHICH WILL FURTHER AID SHOWER DEVELOPMENT.  AIRMASS IS UNSTABLE
ENOUGH TO WARRANT ISOLATED THUNDERSTORMS IN THE FORECAST AT LEAST IN
THE MOUNTAINS...AND MAY HAVE TO ADD THUNDER IN THE LOWER ELEVATIONS
DEPENDING ON SPEED OF APPROACHING SHORT WAVE.  RIGHT NOW...THE BEST
LIFT HOLDS OFF UNTIL SUNDAY EVENING...SO WENT AHEAD AND INCREASED
POPS INTO THE LIKELY CATEGORY FOR THE ENTIRE FORECAST AREA AT THAT
TIME.  TEMPERATURES ARE COLD ENOUGH TO WARRANT ALL SNOW IN THE
MOUNTAINS AND A MIX OF RAIN/SNOW IN THE FOOTHILLS AND MOUNTAIN
VALLEYS BELOW ABOUT 9000 FEET.  ON THE PLAINS...TEMPERATURES ARE
JUST A COUPLE DEGREES WARMER TO KEEP PRECIPITATION MOSTLY IN THE
FORM OF RAIN...ALTHOUGH CANT RULE OUT A LITTLE SLUSHY SNOW LATE
SUNDAY NIGHT.  HOWEVER...LATEST MODEL RUNS SHOW WET BULB ZERO LEVELS
ONLY DROPPING TO AROUND 7000 FEET WHICH WOULD KEEP PRECIPITATION ALL
RAIN.

MODELS ARE STILL CONSISTENT IN SHOWING SUBSIDENCE AND DOWNSLOPING
ACROSS THE FRONT RANGE BY MONDAY...BUT STILL ENOUGH INSTABILITY
PRESENT TO KEEP ISOLATED SHOWERS IN THE FORECAST THROUGH MONDAY
EVENING.  IN THE MOUNTAINS...SNOW SHOWERS SHOULD CONTINUE WITH SOME
OROGRAPHIC HELP.

BY LATE MONDAY NIGHT INTO TUESDAY...A STRONGER WEST/NORTHWEST FLOW
ALOFT WILL DEVELOP ACROSS COLORADO AS A STRONG 150 KNOT JET NOSES
INTO NEVADA AND UTAH.  THIS WILL HELP OROGRAPHIC FLOW INTO THE
MOUNTAINS AND ALSO IMPROVE SYNOPTIC SCALE Q-G LIFT.  COLD ADVECTION
WILL ALSO BE UNDERWAY...ANOTHER FAVORABLE FACTOR FOR MORE SNOW IN
THE HIGH COUNTRY WHEN AN ADVISORY MAY BE REQUIRED.  ON THE
PLAINS...INSTABILITY AND THE INCREASING LIFT FROM APPROACHING SHORT
WAVE SHOULD ALSO IMPROVE THE ODDS OF SHOWERS...SO WENT ABOVE
CLIMATOLOGY POPS FOR THIS PERIOD.

MODELS ARE IN REASONABLE AGREEMENT FOR WEDNESDAY AND WEDNESDAY NIGHT
WITH RIDGING...DRYING...AND WARMING.  NEXT SYSTEM MAY BEGIN TO
IMPACT THE NORTHERN MOUNTAINS BY LATE THURSDAY/THURSDAY NIGHT...WITH
A SLIGHT CHANCE OF SHOWERS SPREADING ONTO THE PLAINS BY FRIDAY.

&&

.AVIATION...WEAK UPSLOPE HAS ALLOWED CEILINGS IN THE 5000 FT RANGE
TO DVLP EARLY THIS MORNING WITH SOME VIRGA AROUND.  BNDRY LAYER IS
STILL VERY DRY SO COULD SEE A SPRINKLE OR FLURRY EARLY THIS MORNING.
SOUNDINGS FOR THIS AFTN SHOW AIRMASS PRETTY STABLE SO WL ONLY
MENTION A SLIGHT CHC OF -SHRA.  WINDS EARLY THIS MORNING WILL BE ENE
AND THEN BECOME MORE ESE BY LATE MORNING AND THEN SELY BY 20Z.  HRRR
SHOWS WINDS BECOMING GUSTY SLY BY 21Z AS A SFC LOW WINDS UP NR THE
AIRPORT WHILE THE NAM AND GFS KEEP WINDS SELY THRU 00Z.  FOR NOW
WILL GO WITH THE NAM AND GFS.  FOR TONIGHT SHOULD SEE AN INCREASE IN
SHOWER ACTIVITY AFTER 03Z WITH RAIN MIXING WITH OR CHANGING TO SNOW
BY 06Z WITH MVFR CONDITIONS AND BRIEF IFR IN HEAVIER PCPN.  COULD
SEE LOCALLY UP TO AN INCH OF SNOW AT THIS AIRPORT HOWEVER WITH WRM
GROUND TEMPS WOULD EXPECT RUNWAYS TO REMAIN WET.  WINDS THIS EVENING
COULD BRIEFLY BECOME MORE ENE DUE TO CIRCULATION NR THE AIRPORT BUT
THEN SHIFT BACK TO MORE SELY AFT 06Z.  IF WINDS REMAIN SELY
OVERNIGHT WOULD THINK THIS WOULD LIMIT THE POTENTIAL FOR LIFR
CONDITIONS SUN MORNING AS BEST CHC FOR FOG AND CEILINGS BLO 1000 FT
WOULD STAY TO THE N AND NE OF THE AIRPORT.

&&

.HYDROLOGY...NO HYDROLOGY ISSUES FOR THE FOURMILE BURN AREA TODAY OR
TONIGHT AS RAINFALL RATES WILL STAY WELL BLO THRESHOLD CRITERIA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY FROM NOON TODAY
UNTIL 6 AM SUNDAY MORNING NRN MTNS...ZNS 33 AND 34.

&&

RPK/BARJENBRUCH
Hazardous weather outlook, Apr 22, 11:02 AM MDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT FRI APR 22 2011

COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT FRI APR 22 2011

...HIGH WIND WARNING FOR THE NORTHERN PLAINS THROUGH THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ALONG THE FOOTHILLS AND
OVER THE NORTHERN PLAINS THROUGH THIS AFTERNOON AS HIGH PRESSURE
BUILDS INTO THE STATE FROM WYOMING.  WIND SPEEDS OF 30 TO 40 MPH
WITH GUSTS TO 55 MPH MAY CAUSE PROBLEMS FOR DRIVERS OF LIGHTWEIGHT
AND HIGH PROFILE VEHICLES.  WINDS WILL GRADUALLY DIMINISH LATE THIS
AFTERNOON AND EVENING AS THEY ALSO BEGIN CHANGING TO A MORE
NORTHERLY DIRECTION.

IN THE MOUNTAINS...A FEW SNOW SHOWERS MAY PERSIST OVER WEST FACING
SLOPES.  ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN
INCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSETTLED WEATHER PATTERN WILL BE OVER THE AREA FROM SATURDAY
THROUGH TUESDAY AS A SERIES OF WEATHER DISTURBANCES MOVE ACROSS THE
AREA.  PERIODS OF SNOW WILL OCCUR IN THE MOUNTAINS WITH A CHANCE OF
RAIN AND SNOW SHOWERS IN THE FOOTHILLS.  OVER PLAINS THERE IS A GOOD
CHANCE OF RAIN THROUGH MUCH OF THE PERIOD.   TEMPERATURES MAY BE
COLD ENOUGH SATURDAY NIGHT FOR THE RAIN TO CHANGE TO SNOW OVER
NORTHEAST COLORADO BEFORE ENDING EARLY SUNDAY MORNING WITH SOME
LIGHT ACCUMULATIONS POSSIBLE.  WEDNESDAY AND THURSDAY LOOK TO DRY
OUT SOMEWHAT.  TEMPERATURES WILL BE BELOW SEASONAL NORMALS SATURDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/RJK

Nearby

Winter Weather Advisories in Colorado, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.